CA125 on the raise

Hi Ladies,

Since starting on my Avastine my CA125 has been raising slightly, they told me this was nothing to worry about and not to put too much focus on it as its an unreliable marker. So I went for 3 rounds without asking what it was but today I thought I would and it has risen from 28 to 151 :(

She said that it could be a number of reasons, my hip has been achy due to my overdoing it at the gym and i have had an infection on my big toe, finished antibiotics for that yesterday.

has anyone else had a raise in CA125 due to another reason?



4 Replies

  • Hi there, Iv not asked about my ca125 since my operation as it is possible it has risen. Having chemo today so plan is to ask. I'm starting avastin soon and have read a few posts on here that ca125 can rise while on it. I don't as yet have any first hand experience though.

    Wishing you well,

    Mandy, xx

  • Hi, just keep a tight eye on it . Could be other things and I know nothing about Avastin. I hope it has dropped next time.

  • Your hip could be inflamed and if you had an infection that certainly would cause it to rise. My 125 stayed level while on Avastin so I really cant comment other than you can get false positives as well as false negative readings. You will be monitored while on Avastin and if the Oncology nurses are concerned, they will refer you to the Oncologist for a check up. I would cut down on exercise for the moment so that your hip doesnt get worse. Mine was very very sore and mri and xrays showed wear and tear etc nothing sinister. But was told not to exercise until I got results. I am back walking now but I do need to get it sorted before it gets worse so wil have to go to gp. I am resisting being referred on to another hospital department while off treatment but I know I have to do it.

  • My surgeon (a lovely man who could make me laugh every time I saw him) told me that CA125 can rise for all sorts of reasons such as inflammation, IBS, endometriosis (both of which I have). Don't get too hung up on it. Your medical team will be watching it carefully.

    Don't be afraid to ask question though-you need reassurance.


    Lou xxxxxxxxxxx

You may also like...